Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)



Singular asymptotic normality of an estimator in the conic section fitting problem. I

Author: S. V. Shklyar
Translated by: N. Semenov
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 92 (2015).
Journal: Theor. Probability and Math. Statist. 92 (2016), 147-161
MSC (2010): Primary 65D10; Secondary 62F12
Published electronically: August 10, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The conic section fitting problem is considered. True points are assumed to lie on a conic section. The points are observed with additive errors, which are independent and have bivariate normal distribution $ N(0, \sigma ^2 I)$ with unknown $ \sigma ^2$. We study asymptotic properties of the estimator of conic section parameters introduced by Kukush, Markovsky, and Van Huffel in Computational Statistics and Data Analysis 47 (2004), 123-147. Sufficient conditions for singular asymptotic normality of the estimator are provided. The asymptotic covariance matrix is singular and has defect 1 because the unit sphere in Euclidean space is taken as a parameter space.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 65D10, 62F12

Retrieve articles in all journals with MSC (2010): 65D10, 62F12

Additional Information

S. V. Shklyar
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, Taras Shevchenko National University of Kyiv, Academician Glushkov Avenue, 6, Kyiv 03127, Ukraine

Keywords: Errors in variables, asymptotic normality, estimation of parameters of a conic section
Received by editor(s): December 23, 2014
Published electronically: August 10, 2016
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society